# SDR AU990364

- Difficulty date: April 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 310R
- Engine: Cont IO520M
- Propeller: Mcauly 3AF32C87
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Wing
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) WING OUTBOARD SKIN CRACKED IN THE AREA ADJACENT TO THE TIP TANK REAR SUPPORT BRACKET ONTO WING REAR SPAR.  FURTHER INVESTIGATION FOUND THE TWO RIVETS ATTACHING THE WING END RIB TO THE REAR SPAR HAD SHEARED ALLOWING THE RIB AND SPAR TO FLEX INDEPENDENTLY PLACING SEVERE STRESS ON THE UPPER AND LOWER SKINS AND CORNER DOUBLERS.  UPPER AND LOWER DOUBLERS WERE FOUND CRACKED AND A NUMBER OF RIVETS ALONG THE RIB UPPER AND LOWER FLANGES WERE LOOSE AND WORKING.  SUSPECT CAUSED BY UPWARDS LOADS IMPOSED ON THE REAR TIP TANK ATTACHMENT DUE TO A LARGE VOLUME OF FUEL FORWARD OF THE MAIN ATTACHMENT POINT.
